Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Apr 18, 2020, 1:21 PM EDT for DeSoto County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2020, 1:21 PM EDT (17:21 UTC)
- Expired
- Apr 18, 2020, 2:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
County DeSoto County, FL
The radar
The Tampa radar (KTBW), 89 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
218 WWUS82 KTBW 181721 SPSTBW Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 121 PM EDT Sat Apr 18 2020 FLZ056-057-061-181800- DeSoto FL-Highlands FL-Hardee FL- 121 PM EDT Sat Apr 18 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIGHLANDS...SOUTHERN HARDEE AND DESOTO COUNTIES UNTIL 200 PM EDT... At 120 PM EDT, Doppler radar was tracking strong thunderstorms 9 miles northwest of Arcadia, moving east at 35 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Arcadia, Southeast Arcadia, Nocatee, Limestone, Brownville, Gardner and Fort Ogden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2703 8155 2704 8204 2738 8205 2738 8146 TIME...MOT...LOC 1720Z 287DEG 28KT 2728 8200 $$ TBW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Apr 18, 8:25 AM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, Apr 18, 8:25 AM EDT, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 825 AM EDT Sat Apr 18 2020 .UPDATE... Series of shortwaves producing fast moving convective complexes in NE Gulf this morning with slight risk for severe wx continues. Storms are moving eastward at about 40-50 mph so it will be possible to have damaging winds with stronger cells. Will update forecasts and grids based on radar trends and add strong storm wording as well. && .AVIATION... Will keep VCTS in northern terminals as trajectory of convection may just move N of them this morning into early afternoon and continue to monitor for any needed amendments. && .Prev Discussion... /issued 238 AM EDT Sat Apr 18 2020/ DISCUSSION... A short wave is kicking off convection in the Northern GOM which is racing eastward. Models are advecting this across North and Central Florida during the day today, generally from about mid morning through early afternoon. Forecasted Computed CAPE between 1.5k and 2k with a BRN of 35ish advertises that we will have some organized convection across North Central Florida south to about Tampa. Wind, Lightning and hail appear to be the main threat. SPC has a slight risk over the area. Sunday the trough becomes a warm front as a low builds over Texas and the warmfront pushes north. Rainfall should be confined to our northern two or three counties. There is not a lot of upper leval support for pushing the cold front associated with the surface low through, but maybe just enough to move through Monday and Tuesday and with is some showers. Behind the front a little drier air with dewpoints in the 50s and 60s will bring cooler morning lows. MARINE... Overall winds and seas will behave themselves through the period. The biggest issue will be localized winds and seas near convective weather the next couple days. FIRE WEATHER... Humid conditions and light to moderate winds can be expected the next few days. Drier conditions can be expected starting Wednesday. && .Preliminary Point Temps/PoPs... TPA 85 73 87 76 / 50 10 10 20 FMY 89 73 90 76 / 20 0 10 0 GIF 86 70 90 73 / 60 10 20 10 SRQ 86 72 88 76 / 30 0 10 10 BKV 84 69 89 71 / 70 10 20 30 SPG 84 74 87 75 / 40 10 10 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Davis
Hazardous weather outlook, Apr 18, 5:46 AM EDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 546 AM EDT Sat Apr 18 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-182200- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 546 AM EDT Sat Apr 18 2020 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Strong to severe thunderstorms expected this afternoon. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. ...THUNDERSTORM IMPACT... Thunderstorms are expected Sunday into Monday. Thunderstorms will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. ...RIP CURRENT IMPACT... On Tuesday, high surf may produce rip currents along area beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Hurt
In the hours before
Local storm report, Apr 18, 11:05 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1105 AM EDT SAT APR 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM TSTM WND GST 4 NNW BELLEAIR 27.99N 82.83W
04/18/2020 M42 MPH PINELLAS FL MESONET
MESONET STATION FW1789 CLEARWATER BEACH.
1053 AM TSTM WND GST 2 SW TAMPA INTERNATIONA 27.97N 82.53W
04/18/2020 M40 MPH HILLSBOROUGH FL ASOS
ASOS STATION KTPA TAMPA.
&&Special weather statement, Apr 18, 11:15 AM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1115 AM EDT Sat Apr 18 2020
FLZ050-052-056-151-155-249-251-255-181600-
Inland Manatee FL-Inland Pasco FL-Coastal Manatee FL-
Coastal Hillsborough FL-Pinellas FL-Polk FL-Hardee FL-
Inland Hillsborough FL-
1115 AM EDT Sat Apr 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PASCO...NORTHWESTERN
HARDEE...MANATEE...CENTRAL PINELLAS...HILLSBOROUGH AND POLK COUNTIES
UNTIL NOON EDT...
At 1114 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Combee Settlement to 6 miles
west of Fort Desoto Park. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Tampa, Clearwater, Lakeland, Largo, Bradenton, Pinellas Park, Plant
City, Winter Haven, Temple Terrace, Haines City, Bartow, Seminole,
Lake Wales, Auburndale, Zephyrhills, Palmetto, Downtown Saint
Petersburg, Fort Desoto Park, Fish Hawk and Saint Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2832 8206 2831 8196 2835 8196 2835 8186
2836 8185 2835 8166 2826 8166 2826 8156
2820 8152 2814 8152 2814 8146 2809 8145
2808 8135 2801 8138 2806 8146 2805 8146
2797 8136 2739 8236 2746 8276 2785 8291
TIME...MOT...LOC 1514Z 288DEG 42KT 2817 8194 2763 8282
TBWLocal storm report, Apr 18, 11:22 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1122 AM EDT SAT APR 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND GST 1 N BELLEAIR 27.95N 82.81W
04/18/2020 M40 MPH PINELLAS FL MESONET
MESONET STATION EW6508 BELLEAIR.
&&Local storm report, Apr 18, 11:44 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1144 AM EDT SAT APR 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM TSTM WND GST 1 ESE GULFPORT 27.74N 82.69W
04/18/2020 M44 MPH GMZ830 FL MESONET
MESONET STATION XCBN CLAM BAYOU NATURE PARK.
1106 AM TSTM WND GST 3 W MACDILL AIR FORCE 27.86N 82.55W
04/18/2020 M44 MPH GMZ830 FL MESONET
MESONET STATION OPTF1 OLD PORT TAMPA, FL.
&&Special weather statement, Apr 18, 11:56 AM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1156 AM EDT Sat Apr 18 2020
FLZ052-056-155-160-251-255-260-181645-
Inland Manatee FL-Coastal Manatee FL-Inland Sarasota FL-Polk FL-
Coastal Sarasota FL-Hardee FL-Inland Hillsborough FL-
1156 AM EDT Sat Apr 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR HARDEE...MANATEE...POLK...
SOUTHEASTERN HILLSBOROUGH AND NORTHWESTERN SARASOTA COUNTIES UNTIL
1245 PM EDT...
At 1152 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Poinciana to 14 miles north of Ona to West
Samoset. Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sarasota, Bradenton, Winter Haven, Haines City, Bartow, Lake Wales,
Auburndale, Palmetto, Wauchula, South Gate Ridge, Saint Armands Key,
Lake Sarasota, North Sarasota, Memphis, West Samoset, Southgate, Gulf
Gate Estates, The Meadows, Parrish and South Sarasota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2765 8149 2765 8156 2759 8156 2753 8165
2734 8205 2707 8251 2747 8274 2787 8203
2826 8156 2814 8152 2814 8146 2809 8145
2808 8135 2801 8138 2806 8146 2804 8146
2795 8134 2786 8130 2784 8122
TIME...MOT...LOC 1552Z 298DEG 17KT 2808 8144 2769 8199 2746 8254
TBWSpecial weather statement, Apr 18, 1:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 121 PM EDT Sat Apr 18 2020 FLZ056-057-061-181800- DeSoto FL-Highlands FL-Hardee FL- 121 PM EDT Sat Apr 18 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIGHLANDS...SOUTHERN HARDEE AND DESOTO COUNTIES UNTIL 200 PM EDT... At 120 PM EDT, Doppler radar was tracking strong thunderstorms 9 miles northwest of Arcadia, moving east at 35 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Arcadia, Southeast Arcadia, Nocatee, Limestone, Brownville, Gardner and Fort Ogden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2703 8155 2704 8204 2738 8205 2738 8146 TIME...MOT...LOC 1720Z 287DEG 28KT 2728 8200 TBW
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:49 AM EDT | Special Marine Warning | TBW | 86 min | |
| Apr 18, 9:15 AM EDT | Special Marine Warning | TBW | 90 min | |
| Apr 18, 9:48 AM EDT | Special Weather Statement | TBW | Pasco | 42 min |
| Apr 18, 10:27 AM EDT | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas | 48 min |
| Apr 18, 10:47 AM EDT | Special Marine Warning | TBW | 58 min | |
| Apr 18, 11:15 AM EDT | Special Weather Statement | TBW | Hillsborough, Manatee, Pinellas, Polk | 45 min |
| Apr 18, 11:40 AM EDT | Special Marine Warning | TBW | 80 min | |
| Apr 18, 11:56 AM EDT | Special Weather Statement | TBW | Hardee, Manatee, Polk, Sarasota | 49 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.